MAUDE Adverse Event Report: MICROVENTION, INC. VIA 27 MICROCATHETER; PERCUTANEOUS CATHETER

MICROVENTION, INC. VIA 27 MICROCATHETER; PERCUTANEOUS CATHETER
Model Number VIA-27-154-01-MVI2
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Headache (1880); Hemorrhage/Blood Loss/Bleeding (1888); Ruptured Aneurysm (4436)
Date of Event 09/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when advancing a web device through the via 27 during the treatment of an anterior communicating artery (acom) aneurysm, the via catheter shifted forward and perforated the dome of the aneurysm, resulting in bleeding into the brain.The via and web device were removed, and the ruptured aneurysm was treated with coils.The patient was being monitored in the icu and reported to be neurologically intact and had a headache.There were no focal deficits or hydrocephalus, and the blood is clearing up on ct head.
 
Additional Manufacturer Narrative
A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was discarded at the user facility and not returned to the manufacturer for evaluation.Procedural or medical imaging was requested and not provided.Without the return and physical evaluation of the device, the investigation is unable to determine if a condition existed that would have caused or contributed to the reported event.The event as described could not be confirmed.If imaging is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies aneurysm rupture as a potential complication associated with the use of the device.

Brand Name
VIA 27 MICROCATHETER
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key15556223
Report Number2032493-2022-00370
Device Sequence Number5746605
Product Code DQY
UDI-Device Identifier00842429106426
UDI-Public(01)00842429106426(11)220607(17)250531(10)0000197935
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K162565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberVIA-27-154-01-MVI2
Device Catalogue NumberVIA-27-154-01
Device Lot Number0000197935
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Initial Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale